ADVERTISEMENT

Q. While doing exercise I feel shortness of breath and sweating. Why?

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 25, 2016 and last reviewed on: Jan 02, 2019

Hi doctor,

My problem started three years back for the first time when I started taking dumbbells for exercise. As I did not know from how much weight should I start, I took 20 kg (10 kg in each hands). Within a week of exercise I felt shortness of breath and so I stopped doing it and visited a doctor. He told me to take ECG and it came out normal, but I had higher pulse rate. When he checked my BP it was also high like 140/90 mmHg. So, he prescribed Nebicard 2.5 one tablet per day in the morning and it brought down my heart rate and BP. Since then I am not able to work hard and when I do something then excessive sweating and higher pulse happens. So, I visited a cardiologist and he asked an echo test. It was taken lying down and he told there is no problem, but I have a bicuspid aortic valve. He told to continue with Nebicard and take echo for every year.

But, even today I have symptoms like higher pulse and I can feel the heart beating hard when I touch the chest wall. Also, when I stand up suddenly my heart rate first increases and then decrease low after some seconds and I have sweating. This is accompanied with breathing difficulty. This stops to normal in some one or two minutes and heart rate becomes normal. This is happening to me since three years and still going on. What is wrong with me? Is BAV causing this? What test should I take now? I have done all blood tests, thyroid tests and kidney Doppler, everything were normal too. Please help.

#

Hi,

Welcome to icliniq.com.

Thanks for consulting me at this platform. I have thoroughly gone through your case and can well understand your genuine health concerns. I think you need to carry out taking the same medication as this is a mandatory medication. Exercise induced asthma may also cause shortness of breath. Excess sweating is natural and this is also a side effect of almost every medication used for lowering heart rate. It is called postural hypotension, in which you feel sleepy and sometimes weak when standing up from sitting position.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Thank you doctor,

May I know what is causing the postural hypotension? Is it the bicuspid valve? When I overlook in internet it says that one of the reason for hypotension is heart related issues like pumping inefficiency. Is the shortness of breath happening due to this when I stand up suddenly? I am concerned will this worsen in future and what complications can happen to my heart? Should I take any other tests like stress echo test or anything? Also I have been taking Nebicard 2.5 for almost two years now. Does taking this drug for a long period cause any side effect?

#

Hi,

Welcome back to icliniq.com.

I have thoroughly gone through your case and can well understand your genuine health concerns.


The Probable causes:

Postural hypotension is usually due to heart abnormality or the peripheral blood vessel related issue. Yes, any of the heart defect that affects the pumping function of heart may cause such issues as in your case. Yes, shortness of breath is happening due to this.

Regarding prognosis and future worsening, your cardiologist can tell you better as he has the advantage of having a physical examination and has the option of diagnostic investigations as needed.

Each drug has its own side effects. No matter what they are, we need to see that you need it or not. So, do not worry as your doctor must have ruled that out for you.

Investigations to be done:

Echocardiography.

Regarding follow up:

Revert back after the investigations to a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Please suggest hypertension medicines which will not cause dyspnea.

.. worry about it, as there are multiple options available. The side effects are class effect and all drugs from this class will have these effects and will not suit you. You need to change to other class of medicine. I suggest tablet Amlodipine 5...   Read full

After running, I could not breathe for an hour. Why?

Start Montelukast 10 mg daily and Albuterol inhaler on as needed basis ...   Read full

My ECG and echocardiogram are normal, but I have chest pain and palpitations. Why?

Hi doctor, I have been to ER three times in the last five days with chest pain, shortness of breath and light-headedness, as well as palpitations ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.